October '02 | briefing | mail | don't say this | flakers' jargon | flaker creativity | articles | other places | archives | send mail | ed dewke | legal stuff | order | search | 2001 Ed Dewke

Weight Gain From Soriatane?
from Donna L.

Ed:  Hello.  I have been taking Soriatane for approximately 6 months. In the first three months or so, I had a few side effects, but they have finally stopped. I had horrible chapped lips (cracked and bleeding in the corners) but that eventually cleared and using lots of Vaseline helped. Also, for the first month, I had hot flashes, like I was sunburned, plus my skin itched terribly. So far, my blood work has been good. My psoriasis has cleared probably about 95% since taking Soriatane. Every so often I get a lesion which lasts about 2-3 days and then disappears.  The only part of my body that has NOT completely cleared is my scalp, but it's not nearly as bad as it was before taking Soriatane.

I have a question. Do you know if Soriatane can cause major weight gain? If so, do you know whether or not the patient will lose the gained weight after stopping Soriatane? I have gained approximately 15-20 lbs in the last 6 months, BUT I was also taking Paxil which may have been the cause. -Donna L.

*****

Ed’s Response:  According to the detailed “warnings” text available at the Soriatane website, some person or persons during the trials did report weight gain during the trials.  To find this, follow these instructions:

1.  Go to:  http://www.soriatane.com/about_benefits.htm#

2.  Scroll down to the fourth paragraph of text and click on the text-link “see boxed warning.”

3.  A pop-up window appears containing what is, essentially, the fine-print insert packed in a prescription pill bottle (but much easier to read on screen!).  Scroll a long ways down until you get to a table titled “Table 2 | Adverse Events Less Frequently Reported During Clinical Trials (Some Which May Bear No Relationship to Therapy) | n=525 (patients reporting).”

4.  Scroll down the table until you get to the row labeled “Body as a Whole.”  You will see a list of eight symptoms.  “Weight gain” is the last on the list.

This is the only reference to weight gain I found.

A number of FlakeHQ readers have or are taking Soriatane.  I’d be interested in anybody weighing-in (pun intended) on this issue of weight gain.  Has it happened to you?  -Ed

This Month's Mail | Archives

www.flakehq.com